Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 3, 2022, 3:03 PM MDT for Fremont County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 3:03 PM MDT (21:03 UTC)
- Expired
- Aug 3, 2022, 3:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 40
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WWUS85 KPUB 032103
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Wed Aug 3 2022
COZ076-077-079-083-032130-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
303 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Fremont
County through 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Texas Creek, or 19 miles northeast of Hayden Pass
Burn Scar, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph, half inch hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Fremont
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3841 10555 3849 10555 3852 10533 3839 10532
TIME...MOT...LOC 2103Z 269DEG 12KT 3847 10547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:50 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 11:50 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1150 AM MDT Wed Aug 3 2022 .SHORT TERM...(Today and tonight) Issued at 351 AM MDT Wed Aug 3 2022 Key messages: 1) Numerous showers and thunderstorms expected over the mountains and high valleys this afternoon and evening, with scattered activity spilling across the I-25 Corridor. Currently...Cold front pushed south across the eastern plains overnight, though temperatures have not cooled much. Temperatures as of 3 AM were reporting in the 60s and 70s across the plains, and 50s for the high valleys. Today and tonight...Relatively flat upper ridge of high pressure will remain across the area through the short term, and conditions are very similar to those in place yesterday as monsoonal moisture remains trapped over the Four Corners region. The one difference is that with the passage of the cold front, enhanced llvl moisture has pushed into the eastern plains. As the surface winds swing around to a more easterly direction this morning, this llvl moisture will be shoved west up against the eastern slopes of the eastern mts, as well as pushing over mt passes into the San Luis Valley and Upper Arkansas River Valley. Model CAPE indicates 1500-2000 j/kg over the higher terrain as well as the southern border this afternoon, so there is a healthy amount of fuel available for convection. A good dose of solar heating this morning with mostly sunny skies should help kick off shower and storm activity by midday over the higher terrain, and numerous showers and thunderstorms are forecast there through the aftn and evening. Main threats will be strong gusty winds as well as periods of moderate to heavy rain from slower moving storms, and area burn scars will once again need to be monitored. The Spring and Junkins burn scars will likely be focus areas of concern. In comparison to yesterday, a few more storms are expected to move off the mts and across the I-25 Corridor later this aftn and evening. Activity across the far eastern plains will remain isolated at best since there will be more of a cap there behind the cold front. High temps today are forecast to run about 5 to 10 degrees cooler than yesterday for the plains thanks to the cold front, with max temps in the mid 80s to mid 90s, and upper 70s to lower 80s for the high valleys. Plan on overnight low temps tonight in the 50s for the high valleys, and 60s for the plains. Moore .LONG TERM...(Thursday through Tuesday) Issued at 351 AM MDT Wed Aug 3 2022 ...Key Messages 1) Flash Flood impacts are possible over our southern Colorado burn scars and urban corridors, mainly over the weekend. 2) Increasing coverage of showers and storms this week and weekend, some storms may contain small hail and stronger winds... Thursday - Sunday...Synoptically, mid-level ridging moves east throughout the week, stops and then moves back west early next week. With the eastward movement a better monsoonal moisture tap develops and daily coverage of showers and storms increase each day. Friday may actually be one of the drier, less coverage, days east of the I- 25 corridor compared to the rest of the aforementioned period. Overall heading into the weekend, the potential for flash flooding is on the increase with the height of the monsoonal moisture plume overhead, better upslope flow from the south-southeast, weak steering flow, and possible training storms. Saturday could be the primer for Sunday's more active and widespread event. Need to follow this potential closely for sure. Temperature wise, above average gives way to below average by Sunday. Monday - Tuesday Night...Mid-level ridging shifts back towards the west placing us under a predominantly northwest flow. Ample residual moisture remains across the region for scattered showers and storms to develop each day, though each day the better moisture is pushed westward and we see less coverage from east to west across the region. Temperatures begin to rebound as well with building mid- level heights and we end up closer to or slightly above average on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1148 AM MDT Wed Aug 3 2022 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. There could be some convection in and around the vicinity of all stations later on this afternoon and evening, although most of this will be confined to the surrounding mountains. Frontal passage that occurred last night has primarily influenced the winds to be out of the NW for KALS and N-NE for KCOS and KPUB this morning, but later after convection occurs winds will weaken and become more diurnally influenced by later in the evening. If SHRA/TSRA does develop, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria. If there is convection in the vicinity of either of the stations, it could result in periodic windshifts and wind speed increases to occur at either of the two terminals. Keep in mind that distant storms could create outflows which could cause windshifts and increased wind speeds to occur periodically at these stations as well. With passage of the boundary, winds will be predominantly out of the NE for KCOS and KPUB this morning, and then weaken to become diurnally driven by later today. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...HEAVENER AVIATION...STEWARD
Hazardous weather outlook, Aug 3, 11:53 AM MDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1153 AM MDT Wed Aug 3 2022 COZ058>089-093>099-041800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1153 AM MDT Wed Aug 3 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Numerous showers and thunderstorms are expected this afternoon and evening across the higher terrain, while more scattered activity is forecast to spill across the I-25 Corridor through the late afternoon. One or two thunderstorms may be possible across the far eastern plains this evening. Main impact concerns will be gusty outflow winds up to 50 mph, and periods of moderate to heavy rainfall that could produce flash flooding over high risk areas. There could also be some small hail and dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily shower and thunderstorm activity increases through the upcoming weekend. Rain, heavy at times, is possible primarily Saturday and Sunday, where flash flooding over area burn scars, urban corridors, and saturated soils may occur. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. STEWARD/EHR
In the hours before
Special weather statement, Aug 3, 1:41 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
141 PM MDT Wed Aug 3 2022
COZ074-075-032015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
141 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southeastern
Costilla and southwestern Las Animas Counties through 215 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Stonewall, or 26 miles south of Indian Creek on
the southeastern Spring Burn Scar, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3702 10519 3711 10520 3717 10497 3702 10496
TIME...MOT...LOC 1940Z 262DEG 13KT 3707 10515
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Aug 3, 3:03 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Wed Aug 3 2022
COZ076-077-079-083-032130-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
303 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Fremont
County through 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Texas Creek, or 19 miles northeast of Hayden Pass
Burn Scar, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph, half inch hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Fremont
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3841 10555 3849 10555 3852 10533 3839 10532
TIME...MOT...LOC 2103Z 269DEG 12KT 3847 10547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:41 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Aug 3, 2:31 PM MDT | Flash Flood Warning | PUB | Custer | 3 hr |
| Aug 3, 3:35 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 3, 4:01 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Aug 3, 4:15 PM MDT | Special Weather Statement | PUB | Custer | 45 min |
| Aug 3, 4:18 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 3, 4:21 PM MDT | Special Weather Statement | PUB | Hinsdale | 24 min |
| Aug 3, 4:34 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 3, 5:02 PM MDT | Special Weather Statement | PUB | Huerfano | 43 min |
| Aug 3, 5:21 PM MDT | Flash Flood Warning | PUB | Chaffee, Saguache | 3 hr |
| Aug 3, 5:32 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Aug 3, 5:45 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.